MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the coil, pusher wire, and introducer sheath were returned for this complaint, also a valve was returned.The coil was inspected, and it was found kinked and severely stretched.The pusher wire was found kinked.No more damage was found.Functional inspection revealed that the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, due the stretched condition.It was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the main coil and pusher wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 15 out of 30.
 
Event or Problem Description
Reportable based on device analysis completed on 22jul2021.It was reported that the coil could not be delivered and deployed.The target lesion was located in the ilium.A 14mm x 30cm interlock was selected for use.During the procedure, it was noted that the coil could not be delivered and deployed.The device was simply pulled out and the procedure was completed with a different device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12303049
Report Number2134265-2021-10093
Device Sequence Number14335810
Product Code KRD
UDI-Device Identifier08714729765073
UDI-Public08714729765073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026657332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight75